Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
HiBeen visiting here for a while and reading all the forum posts and trying out every potential solution without any success.Over the 5 years I have suffered with IBS-D I have had barium tests (at both ends), diet changes, exercise plans, mebeverine tablets, calcium supplements and every probiotic drink/supplement known to man.All a complete waste of time.Visits to the doctors appeared to be a waste of time. The response was 'ive told you before, you have IBS, learn to live with it'.This has restricted my life unbelievably. I work as an outbased salesman so spend all day on the road. This has led to starving myself all day then binge eating at night when I know Im in the safety of my own home.The agrophobia starts to set in. I watched a tv travel show and one of the trips included a hot air balloon ride. Everyone else watching would be thinking what a great experience and what beautiful views. Any IBS sufferer would be thinking the same as me, 'OMG 2 hours trapped in a balloon basket with no toilet! Worst nightmare'.Anyhow on to my discovery.I have been on blood pressure tablets for 7 years now. Propranalol and ramapryl at various times. Never even thought they could have any connection as I had been on them for 2 years before IBS started.2 months ago I forgot to take my BP tablets for 3 days. When I realised I was worried that I had forgotten them but I also realised that my stomach had been on its best behaviour for years. My 7 or 8 visits per day had cut down to 1 or 2. Read the side effects leaflet in my pills and sure enough D was a possible side effect. Went back to docs and under advise went 2 weeks with no pills and then started on new ones, Valsartan.What a result.Suffering slightly with excess wind but the D and the associated stomach cramps have stopped completely. Like I said before I had been on the pills for 2 years before IBS started so I never even considered them but it appears that my body had become intollerant to them.This may be a story that has been told before but I would just encourage people to look at everything they take or do and try to think of anything that could be upsetting their system.My only challenge now is to try and improve my mental state over this situation. After 5 years of suffering and being caught out in the most tricky situations it will take some doing.Hope this helps anyone out there and thanks for taking the time to read.Good luck with your situation. The one think I have learned from these forums is that there is no miracle cure that will suit everyone but keep trying.Appologies for any spelling mistakes. I dont usually type on forums but just wanted to get it all off my chest.Best wishesRob
 

·
Registered
Joined
·
35 Posts
Rob, Thanks for posting your story. In my case, I tried cutting out everything I could including estrogen, vitamins, calcium, and totally changing my diet; nothing changed the pain/diarrhea/bloating/nausea, which come and go in sequence and in intensity, but are there every day. I cannot cut out my thyroid pills which keep me alive...for 16 years, since I had the radiation treatment for Graves disease. If I am now sensitive to the thyroid that would be terrible since I have to take them. I did try cutting them down, and adding more (over a period of time) and neither one did anything, so I suspect my IBS is not caused by any of the supplements or pills. So I've gone back to the estrogen, vitamin c and calcium. Still a mystery.
 

·
Registered
Joined
·
46 Posts
That's great, Rob. There are some blood pressure pills that it is dangerous to stop taking all at once, though. I take Tenormin, and it's one of them. I'm glad that you've found a solution for your ibs. Good luck!! Cat
 

·
Registered
Joined
·
2 Posts
Discussion Starter · #6 ·
Hi CatalinaPlease ask your doc if he can prescribe any other pills to give it a try if it works for you.My doctor told me that my new pills are great for high blood pressure but the mildest available for side effects.The most important thing she told me is that they are also the most expensive, hence the reason they are not normally offered.Good luckRob
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top